[Skip to Content]
[Skip to Content Landing]
Article
January 2, 1978

Drug Fever From Tolmetin Administration

Author Affiliations

The University of Tennessee Center for the Health Sciences Memphis

JAMA. 1978;239(1):24. doi:10.1001/jama.1978.03280280024008
Abstract

To the Editor.—  We are reporting an unusual adverse reaction to tolmetin sodium (Tolectin). Many agents and drugs have been reported to cause drug fever.1,2 Possibly because of the limited clinical exposure tolmetin has received, reported adverse reactions have not included fever. The following case presents what appears to be drug fever attributable to tolmetin.

Report of a Case. —  The patient is a 56-year-old man who was admitted to Veterans Administration Hospital, Memphis, Tenn, in April 1977 for increasing cough and shortness of breath. The patient's condition was diagnosed as rheumatoid arthritis at the Memphis VA Hospital in 1974. In December 1976 drug therapy was changed from aspirin to tolmetin, and he obtained satisfactory relief of arthritic symptoms. Since then, he denies any episodes of fever, chills, night sweats, malaise, or skin eruptions.The physical examination results were consistent with pulmonary fibrotic changes and long-standing inflammatory joint disease.

×